Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 30, 2008, 3:59 PM CDT for 4 counties in Texas. It took effect at May 1, 2008, 2:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 3:59 PM CDT (20:59 UTC)
- In effect from
- May 1, 2008, 2:00 PM CDT
- Expired
- May 1, 2008, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 302059 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 PM CDT WED APR 30 2008 ...SPRING STORM SYSTEM WILL CREATE CRITICAL FIRE WEATHER THURSDAY AFTERNOON... .A SPRING STORM SYSTEM WILL MOVE SOUTHEAST INTO THE CENTRAL U,S, THURSDAY. THIS WILL BRING THE DRY LINE ACROSS THE RIO GRANDE PLAINS, LOWERING MINIMUM HUMIDITIES TO LESS THAN 20 PERCENT WHILE 20-FOOT WINDS REMAIN AT OR ABOVE 15 MPH. AFTER SUNSET THURSDAY, THE WINDS WILL WEAKEN AND HUMIDITIES SLOWLY RECOVER. TXZ183-184-202-217-011100- /O.NEW.KEWX.FW.W.0026.080501T1900Z-080502T0200Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 359 PM CDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM CDT THURSDAY. A SPRING STORM SYSTEM WILL MOVE SOUTHEAST INTO THE CENTRAL U,S, THURSDAY. THIS WILL MOVE THE DRY LINE ACROSS SOUTH CENTRAL TEXAS, LOWERING MINIMUM HUMIDITIES TO LESS THAN 20 PERCENT WHILE 20-FOOT WINDS REMAIN AT OR ABOVE 15 MPH OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. AFTER SUNSET THURSDAY, THE WINDS WILL WEAKEN AND HUMIDITIES SLOWLY RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 011059 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 AM CDT THU MAY 1 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... .THE DRY LINE WILL PUSH EAST TODAY ACROSS THE RIO GRANDE PLAINS INTO SOUTH CENTRAL TEXAS. THIS WILL LOWER HUMIDITIES TO LESS THAN 10-15 PERCENT. 20-FOOT WINDS WILL INCREASE THIS AFTERNOON TO AT OR ABOVE 15 MPH. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER THRESHOLDS BEING MET...THUS A RED FLAG WARNING IS IN EFFECT. TXZ183-184-202-217-020200- /O.CON.KEWX.FW.W.0026.080501T1900Z-080502T0200Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 559 AM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP THIS AFTERNOON AND EVENING TO LESS THAN 10-15 PERCENT IN THE RIO GRANDE PLAINS. 20-FOOT WINDS WILL INCREASE THIS AFTERNOON TO AT OR ABOVE 15 MPH. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER THRESHOLDS BEING MET. THE WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 012315 AAA RFWEWX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 615 PM CDT THU MAY 1 2008 ...RED FLAG WARNING IS CANCELLED... .DRY AIR PERSISTS ACROSS THE EDWARDS PLATEAU AND ALONG THE RIO GRANDE VALLEY...BUT WINDS WILL STAY BELOW CRITICAL THRESHOLDS. TXZ183-184-202-217-020015- /O.CAN.KEWX.FW.W.0026.000000T0000Z-080502T0200Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 615 PM CDT THU MAY 1 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL NOT EXCEED CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:26 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 30, 3:26 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT WED APR 30 2008 .DISCUSSION... TROF/RIDGE/TROF AXES MOVE ACROSS THE U.S. IN UNISON THRU FRIDAY. THE UPPER LOW OVER BRITISH COLUMBIA DROPS SOUTHEAST TO THE KANSAS/NEBRASKA BORDER FRIDAY AFTERNOON. AS A RESULT THE LOW LEVEL JET REMAINS FIXED ALONG A VICTORIA-COLLEGE STATION-DALLAS LINE THROUGH THURSDAY, THEN SHIFTS INTO EAST TEXAS THURSDAY NIGHT. THIS WILL BRING SOME LIGHT RAIN OR DRIZZLE TO THE ESCARPMENT EARLY THURSDAY MORNING. THE DRY LINE WILL SHIFT INTO THE WESTERN COUNTIES THURSDAY AFTERNOON BEFORE THE COLD FRONT MERGES WITH IT ON FRIDAY. THE LACK OF MOISTURE OVER THE WESTERN COUNTIES WILL ALLOW TEMPS TO RISE INTO THE 90S. SHOWERS AND THUNDERSTORMS WILL LIKELY FIRE ON THE DRY LINE DURING THE LATE AFTERNOON AND CONTINUE THROUGH THURSDAY NIGHT. CAPE VALUES ARE PROGGED TO BE IN THE 3,000 TO 4,000 J/KG*2 RANGE FROM BURNET SOUTH TO HALLETTSVILLE DURING THIS TIME. IF THE CONVECTIVE PARAMETERS PAN OUT, THERE COULD BE A RISK OF DAMAGING DOWNBURST WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. THE CENTRAL U.S. UPPER LOW CONTINUES EAST TO THE GREAT LAKES AS THE RIDGE AXIS MOVES INTO THE ROCKIES OVER THE WEEKEND. ANOTHER UPPER LOW IS PROGGED TO DEVELOP IN SOUTHERN CALIFORNIA THEN MOVE ACROSS THE SOUTHWEST U.S./MEXICO BORDER. IF THIS HAPPENS WE WILL BE IN A NEAR TROPICAL ENVIRONMENT WITH WIDELY SCATTERED SHOWERS OVER THE RIO GRANDE PLAINS FOR THE START OF NEXT WEEK. THERE IS SOME UNCERTAINTY WITH THE MOVEMENT, DEVELOPMENT, AND TIMING OF THIS NEXT FEATURE. && .FIRE WEATHER... WHEN THE DRY LINE PULLS EAST ACROSS THE RIO GRANDE, RELATIVE HUMIDITIES WILL DROP TO THE TEENS. 925 MB WINDS WILL DOMINATE AS THE PREVAILING WINDS AT TERRAIN LEVEL. TOMORROWS AND FRIDAYS WINDS ARE EXPECTED TO BE NEAR 15 MPH BEHIND THE DRY LINE, AND MAINLY OVER THE HIGHER TERRAIN. WILL ISSUE A RED FLAG WARNING FOR THE 4 WESTERN MOST COUNTIES FOR THURSDAY AFTERNOON ENDING AT 9 PM WHEN HUMIDITIES RISE ABOVE 20 PERCENT AND WINDS DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 83 70 86 61 / 20 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 67 85 70 89 55 / 20 20 20 10 20 DEL RIO INTL AIRPORT 67 94 67 96 60 / - - 10 - - SAN ANTONIO INTL AIRPORT 69 87 68 89 60 / 10 10 20 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM TO 9 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 06/02
Hazardous weather outlook, Apr 30, 6:19 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 AM CDT WED APR 30 2008 TXZ171>173-183>194-202>209-217>225-228-011030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 619 AM CDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.